• question-icon

    Are acne, dry skin, hair loss and fatigue signs of hormonal imbalance?

default
Posted on Tue, 24 May 2016 in General Health
Question: im 28 I have been having adult acne for the past 2 years. Also my skin is super dry, my hair is falling and getting thinner. Mood swings and no desire for sex with my husband. I'm always tired and don't have that much energy. I think is something to do with hormonal imbalance I went to my GYN and she said there is no way to test the hormones . She only send me birth control for the acne. And I had blood work 6months ago and my thyroid is fine so thats not it. i dont know what to do
doctor
Answered by Dr. Shoaib Khan 21 minutes later
Brief Answer:
Please go through both points in my query carefully ma'am

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. First of all ma'am, there is a way to test for the hormones; in most hospitals it is called a female hormone panel. But if at all this package does not exist you can request for the following tests:

+Testosterone general
+Testosterone free
+Luteinizing hormone (LH)
+Follicle stimulating hormone (FSH)
+Prolactin
+DHEAS

The next thing I would like to emphasise on is the fact that some or most of your symptoms resemble a possible thyroid abnormality, and so I would like to go ahead and list the symptoms of hypothyroidism (an underactive thyroid) for your reference:

+Muscle cramps and spasms
+Cold intolerance
+Hair loss (mainly thinning of hair)
+Coarse dry hair
+Weakness
+Difficulty to lose weight
+Weight gain
+Tiredness
+Dry rough pale skin
+Decreased libido
+Constipation
+Abnormal menstrual cycles
+Acne
+Depression (not always)
+Irritability
and a few others.

Please go through this list and let me know if you can relate to many or most or all of these symptoms, and I shall guide you from there on ma'am.

I hope you find my response helpful. Please feel free to write back to me for any further clarifications, I am always here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shoaib Khan 22 minutes later
I did get tested for thyroid six months ago and they say everything came up normal.everything in that list you gave me I do have those symptoms except my menstrual cycle is normal and I'm a thin person I'm always at the same weight 125
doctor
Answered by Dr. Shoaib Khan 15 minutes later
Brief Answer:
Then you should get tested once again ma'am :)

Detailed Answer:
Hello once again ma'am.

6 months is a long time, and especially as you have most of the symptoms, it would be wise to get your thyroid profile conducted once again. Some of my female patients also present to me with symptoms of hypothyroidism but have a borderline thyroid profile, which means some individuals can also present with symptoms even with their thyroid hormones are borderline, and most of them are corrected with a very small dose of hypothyroidism medication.

Please do speak to your doctor about the tests and management accordingly. :)

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shoaib Khan 3 hours later
I has another question i get this small bumps on my elbows ones in a while and when i do they itch so bad i going to put a pic
doctor
Answered by Dr. Shoaib Khan 9 hours later
Brief Answer:
Looks like an allergic rash to me ma'am

Detailed Answer:
Hi ma'am.

The bumps in the picture resemble the rash that appears during an allergic reaction. So what you should try to observe are the possible allergens you come in contact with before the rash appears, like the food you eat prior to the appearance, any cosmetics, clothes that have just been washed (due to an allergy to the detergent), etc; basically anything that you are not used to or that is new and wasn't present before these rashes started appearing.

Hope this helps. :)

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Adult acne

doctor1 MD

my daughter is 18, has had the mirena in for just about 4 years. just recently she has had major I mean major acne, to the point that one...

doctor1 MD

I have adult acne with a few smaller spots and a couple larger cysts. I have had acne since my teen years and I also have mild psoriasis on my body...

doctor1 MD

My 27 year old son has had excessive congestion for a couple of years. Almost a year ago he had swelling on the side of his nose that almost looked...

doctor1 MD

Hi my name is Amanda, I have recently been prescribed to Gildess FE 1/20 birth control. My two main reasons for getting on birth control was to...

doctor1 MD

I took 250 mg of zinnat twice a day prescribed by a doctor in Paris for a cold that had moved into my lungs. While taking it my adult acne began to...

doctor1 MD

Hi Doctor, I have been suffering from adult acne and my skin conditions change with the change of location(Kolkata-Jaipur-Noida).Offlate there have...

doctor1 MD

i am 26 yr female... never had suffered from acne... but suffering from adult acne for 1 . 5 yrs.. acne is big, red and pus filled... currently i...

Get personalised answers from verified doctor in minutes across 80+ specialties

146 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Shoaib Khan
  • Q - Not getting proper sleep, don't want to take sleeping pills. What to take?

  • Q - Radiation done for tongue cancer. Started getting pain. How to overcome...

  • Q - How to get rid of swollen and painful inner labia?

  • Q - Have bradycardia. Got positive stress test and qrs-t angle on ekg. Risk...

  • Q - Suffering from chronic acute bronchitis and recurrent pneumonitis. Safe...

  • Q - Hard bump appeared on inner thigh and lower abdomen. What could be...

  • Q - Have severe dry eye. On Restasis. Used moisture pads. Nothing helped....

  • Q - Have osteoporosis. Is it safe to stop taking fosomax while on calcium...

  • Q - Sudden pop sound in back. Experiencing pain and hot flashes. Took...

  • Q - Suffering from post-traumatic stress disorder and bipolar 2. Why am I...

backtotop2